Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 16, 2005, 4:55 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2005, 4:55 PM CDT (21:55 UTC)
- Expired
- Jun 16, 2005, 5:50 PM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pointe Coupee Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:55 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 16, 2:55 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 255 PM CDT THU JUN 16 2005 .DISCUSSION... AN MCV MOVING TO THE NORTH OF THE AREA THIS AFTERNOON...COMBINED WITH A BACKDOOR COLD FRONT SLIDING THROUGH THE CWA HAVE ALLOWED A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. EXPECT THESE THUNDERSTORMS TO REMAIN BELOW SEVERE LEVELS...AS DRY AIR IN THE MID TO UPPER LEVELS...AND THE LACK OF SHEAR IN THE REGION WILL LIMIT ANY ORGANIZED CONVECTION FROM DEVELOPING. OVERALL...PULSE TYPE ACTIVITY WILL CONTINUE UNTIL SUNSET BEFORE DISSIPATING. HOWEVER...A FEW THUNDERSTORMS MAY BE ONGOING OVERNIGHT IN THE COASTAL WATERS. LATER TONIGHT AND INTO TOMORROW...EXPECT ANOTHER MCC TO DEVELOP IN THE OKLAHOMA AND ARKANSAS REGION. DEEP NORTHWEST FLOW WILL REMAIN ENTRENCHED ACROSS THE LOWER MISSISSIPPI VALLEY AS A HIGHLY AMPLIFIED PATTERN OF RIDGING IN THE PLAINS AND TROUGHING IN THE EAST REMAINS IN PLACE. THIS MCC SHOULD DIVE DOWN INTO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TOMORROW AFTERNOON INTO EARLY TOMORROW NIGHT. EXPECT THE THUNDERSTORMS TO BE ON THE STRONG TO SEVERE SIDE...AS UPPER LEVEL DIFFLUENCE AND A MORE ENHANCED SHEAR PROFILE ALLOW FOR A LINEAR SYSTEM TO DEVELOP. AMPLE WARMTH AND MOISTURE IN THE LOW LEVELS...COMBINED WITH A MIDLEVEL DRY POCKET AND STEEP LAPSE RATES WILL ALLOW FOR PRECIP LOADING AND POTENTIAL FOR DAMAGING WIND GUSTS FROM A FORWARD PROPAGATING MCS. THIS WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT TOMORROW INTO TOMORROW NIGHT. NORTHWEST FLOW WILL REMAIN OVER THE REGION ON SATURDAY...ALLOWING FOR ANOTHER ROUND OF POSSIBLE CONVECTION TO DEVELOP. HOWEVER...THE DYNAMICS DO NOT LOOK AS CONDUCIVE ON SATURDAY...AS SOME NEGATIVE VORTICITY ADVECTION AND WEAK SUBSIDENCE DEVELOPS. HOWEVER...ENOUGH LIFT WILL REMAIN IN THE LOWER TO MIDDLE LEVELS OF THE ATMOSPHERE TO SUPPORT SCATTERED CONVECTION. THE BERMUDA HIGH WILL BEGIN TO BUILD BACK TO THE WEST BY SUNDAY...AS AN UPPER LEVEL RIDGE AXIS SLIDES INTO THE REGION. STRONG SUBSIDENCE IN THE MID-UPPER LEVELS WILL INHIBIT MOST CONVECTIVE DEVELOPMENT AND ALLOW FOR WARMER TEMPERATURES NEXT WEEK. HOWEVER...AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG SEABREEZE AND LAKEBREEZE BOUNDARIES. THIS PATTERN WILL REMAIN IN PLACE THROUGH THE MIDDLE OF WEEK. IT APPEARS THAT A WEAK DISTURBANCE WILL ROTATE AROUND OF THE BASE OF THE BERMUDA HIGH AND INTO THE CENTRAL GULF COAST REGION LATER THIS WEEK. HOWEVER...THERE IS A GREAT DEAL OF UNCERTAINTY INVOLVED WITH THIS SYSTEM. HAVE DECIDED TO INCLUDE LOW END CHANCE POPS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 90 69 91 / 20 50 30 30 BTR 73 92 72 92 / 20 40 30 40 MSY 77 91 75 90 / 10 40 30 40 GPT 74 90 72 89 / 10 30 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
Hazardous weather outlook, Jun 16, 10:47 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1047 AM CDT THU JUN 16 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1047 AM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES OF 100 TO 110 ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON. CAUTION IS ADVISED WHEN CONDUCTING OUTDOOR ACTIVITIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT AS A DISTURBANCE MOVES THROUGH THE REGION. THE MAIN THREAT FROM ANY STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY...BUT ANY THUNDERSTORM DEVELOPMENT SHOULD REMAIN WEAK. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 32
In the hours before
Special weather statement, Jun 16, 2:31 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 231 PM CDT THU JUN 16 2005 LAZ050-162030- LIVINGSTON- 231 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORMS IN LIVINGSTON PARISH... AT 228 PM RADAR INDICATED A STRONG THUNDERSTORM NEAR LIVINGSTON. THIS STORM WAS NEARLY STATIONARY AND CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS UP TO 40 MPH THROUGH 330 PM. 25
Local storm report, Jun 16, 2:56 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM DENSE FOG LIVINGSTON 30.50N 90.75W
06/16/2005 LIVINGSTON LA PUBLIC
SHINGLES BLOWN OF POST OFFICE AND ADJACENT HOME
ROOFS.TREE LIMBS DOWN.
&&
LBSpecial weather statement, Jun 16, 2:58 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 258 PM CDT THU JUN 16 2005 LAZ066-067-162045- LOWER LAFOURCHE-LOWER TERREBONNE- 258 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORM IN TERREBONNE AND LAFOURCHE PARISHES... AT 251 PM RADAR INDICATED A STRONG THUNDERSTORM BETWEEN MONTEGUT AND CUT-OFF. THIS STORM WAS NEARLY STATIONARY AND CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS UP TO 45 MPH THROUGH 345 PM. 25
Local storm report, Jun 16, 3:06 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LIVINGSTON 30.50N 90.75W
06/16/2005 LIVINGSTON LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREES DOWN, POWER OUTAGES,
ROOFS DAMAGED AROUND 230 PM.
&&
25Special weather statement, Jun 16, 4:09 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 409 PM CDT THU JUN 16 2005 LAZ034-035-162200- POINTE COUPEE-WEST FELICIANA- 409 PM CDT THU JUN 16 2005 ...STRONG THUNDERSTORMS MOVING INTO POINTE COUPEE AND WEST FELICIANA PARISHES... STRONG THUNDERSTORM WERE DEVELOPING ACROSS AND MOVING SOUTHEAST INTO POINTE COUPEE AND WEST FELICIANA PARISHES. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND ST FRANCISVILLE...BATCHELOR...AND NEW ROADS THROUGH 5 PM CDT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 16, 3:30 PM CDT | Severe Thunderstorm Warning | LIX | West Baton Rouge | 48 min |
| Jun 16, 5:15 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 48 min |
| Jun 16, 5:39 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.